Alert archive / New Mexico / High Wind Watches in 2005

High Wind Watch 8, NWS Midland/Odessa, TX

December 1, 2005Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Dec 1, 2005, 3:53 AM MST for Eddy County, New Mexico. It took effect at Dec 2, 2005, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2005, 3:53 AM MST (10:53 UTC)
In effect from
Dec 2, 2005, 11:00 AM MST
Expired
Dec 2, 2005, 2:51 AM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2005-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2005-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3377 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 011053
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
453 AM CST THU DEC 1 2005

...HIGH WIND EVENT LIKELY IN THE GUADALUPE MOUNTAINS FRIDAY AND
SATURDAY...

.STRONG WESTERLY WINDS ARE EXPECTED TO AFFECT THE GUADALUPE MOUNTAINS
BEGINNING LATE FRIDAY MORNING AND CONTINUING THROUGH SATURDAY
AFTERNOON. SOUTHWEST TO WESTERLY WINDS ARE FORECAST TO INCREASE
TO 35 TO 45 MPH WITH GUSTS NEAR 60 MPH BY LATE FRIDAY MORNING. THESE
STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON.
THE WINDS ARE EXPECTED TO DECREASE SATURDAY EVENING.

NMZ027-TXZ258-011900-
/O.NEW.KMAF.HW.A.0008.051202T1800Z-051204T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
353 AM MST THU DEC 1 2005

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY AFTERNOON. 

BY LATE FRIDAY MORNING...SOUTHWESTERLY WINDS OF 35 TO 45
MPH...WITH GUSTS TO NEAR 60 MPH...WILL BE POSSIBLE IN THE
GUADALUPE MOUNTAINS. THESE WINDS WILL MAKE TRAVEL HAZARDOUS ON
U.S. 62/180 THROUGH GUADALUPE PASS...ESPECIALLY FOR MOTORISTS
DRIVING HIGH PROFILE VEHICLES..

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
2 follow-up statements
000 
WWUS74 KMAF 011928
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CST THU DEC 1 2005

...STRONG WINDS LIKELY ACROSS THE GUADALUPE MOUNTAINS FRIDAY AND
SATURDAY...

.AN APPROACHING UPPER LEVEL STORM SYSTEM WILL TIGHTEN THE
PRESSURE GRADIENT ACROSS THE GUADALUPE MOUNTAINS FRIDAY AND
SATURDAY. AS A RESULT...WEST TO SOUTHWEST WINDS OF 35 TO 45
MPH...WITH GUSTS NEAR 60 MPH...WILL BE POSSIBLE ACROSS THE
GUADALUPE MOUNTAINS BEGINNING LATE FRIDAY MORNING AND CONTINUING
THROUGH SATURDAY. THESE STRONG WINDS WILL DIMINISH SATURDAY
EVENING AS THE UPPER LEVEL STORM SYSTEM MOVES AWAY FROM THE 
AREA.

NMZ027-TXZ258-021000-
/O.CON.KMAF.HW.A.0008.051202T1800Z-051204T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1228 PM MST THU DEC 1 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY AFTERNOON. 

SOUTHWESTERLY WINDS OF 35 TO 45 MPH... WITH GUSTS TO NEAR 60
MPH...ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE
FRIDAY MORNING AND CONTINUING THROUGH MUCH OF THE DAY SATURDAY.
THESE WINDS WILL MAKE TRAVEL HAZARDOUS ON U.S. 62/180 THROUGH
GUADALUPE PASS...ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE
VEHICLES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 020951
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
351 AM CST FRI DEC 2 2005

...STRONG WINDS LIKELY ACROSS THE GUADALUPE MOUNTAINS TODAY
THROUGH SATURDAY...

.FAST WESTERLY FLOW ALOFT WILL RESULT IN HIGH WINDS ACROSS THE
GUADALUPE MOUNTAINS TODAY THROUGH SATURDAY. WEST TO SOUTHWEST
WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...WILL BE POSSIBLE.
THESE STRONG WINDS WILL BEGIN TO DIMINISH SATURDAY EVENING.

NMZ027-TXZ258-022200-
/O.UPG.KMAF.HW.A.0008.051202T1800Z-051204T0000Z/
/O.NEW.KMAF.HW.W.0012.051202T1800Z-051204T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
251 AM MST FRI DEC 2 2005

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH... WITH GUSTS TO NEAR 60
MPH...ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS BEGINNING LATE
THIS MORNING AND CONTINUING THROUGH MUCH OF THE DAY SATURDAY.
THESE WINDS WILL MAKE TRAVEL HAZARDOUS ON U.S. 62/180 THROUGH
GUADALUPE PASS...ESPECIALLY FOR MOTORISTS DRIVING HIGH PROFILE
VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 1, 3:34 AM MST, 19 minutes earlier.

Area forecast discussion, Dec 1, 3:34 AM MST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
434 AM CST THU DEC 1 2005

.SHORT TERM...
A COLD FRONT CONTINUES TO MOVE SOUTH THROUGH WEST TEXAS EARLY THIS
MORNING AND AS OF 09Z WAS LOCATED ROUGHLY ALONG A VAN HORN TO ALPINE
TO SANDERSON LINE PER OBS AND IR SATELLITE IMAGERY. THIS FRONT WILL
CONTINUE TO MOVE SOUTH AND IS EXPECTED TO CLEAR THE ENTIRE CWA BY
12Z. 3 HOUR PRESSURE RISES HAVE BEEN STRONGEST IMMEDIATELY BEHIND
THE FRONT...THEN TAPER QUICKLY FOR POINTS FARTHER NORTH. IN FACT...
PRESSURE FALLS ARE ALREADY TAKING SHAPE JUST EAST OF THE ROCKIES IN
COLORADO. CONTINUED PRESSURE FALLS THROUGH THE DAY WILL PROMOTE
LEE-SIDE TROUGH DEVELOPMENT AND OUR WINDS WILL QUICKLY VEER TO THE
SOUTH OVER MOST AREAS BY EARLY AFTERNOON IN RESPONSE. TEMPERATURES
WILL BE COOLER TODAY...ESPECIALLY OVER THE WESTERN LOW ROLLING
PLAINS WHERE 850MB TEMPERATURES WILL REMAIN COOLEST THROUGHOUT THE
DAY. SKIES WILL GENERALLY REMAIN CLEAR THROUGH TONIGHT EXCEPT FOR
SOME THIN CIRRUS MOVING IN FROM THE WEST.

.LONG TERM...
WIND AND FIRE WEATHER WILL BE THE MAJOR CONCERNS WITH THE LONG TERM
PACKAGE THIS MORNING.  STRONG WESTERLY WINDS ARE EXPECTED TO AFFECT
THE GUADALUPE MOUNTAINS EARLY FRIDAY AFTERNOON AND INTO SATURDAY
AS UPPER LEVEL WESTERLIES ONCE AGAIN DOMINATE. NAM 40 CROSS
SECTION AGAIN SHOWING DECENT MOUNTAIN WAVE PATTERN SETTING UP
FRIDAY AFTERNOON AND PERSISTING WELL INTO SATURDAY. WE HAVE ISSUED
A HIGH WIND WATCH FOR THIS AREA FOR CORRESPONDING TIME FRAME.
CONDITIONS WILL REMAIN DRY AS DEWPOINTS DROP DOWN BELOW 15 PERCENT
SO A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SAME TIME FRAME
AND AREA. TEMPERATURES FOR THE ENTIRE REGION WILL BE WELL ABOVE
CLIMATE WITH UPPER TO MID 70S A GOOD AVERAGE FOR FRIDAY AND
SATURDAY RESPECTIVELY WITH SOME LOCATIONS LIKELY HITTING THE 80
DEGREE MARK ON FRIDAY AFTERNOON.

A COLD FRONT WILL MOVE INTO THE AREA ON SUNDAY MORNING...GIVING US
MORE SEASONAL TEMPERATURES FOR THE BEGINNING OF THE WORK WEEK.  WE
WILL ACTUALLY SEE THESE COOLER TEMPS HOLD ON LONGER THAN WE HAVE
WITH RECENT FRONTAL PASSAGES.  OVERNIGHT LOWS WILL DROP CLOSE TO
FREEZING WITH THIS FRONT AND WILL MORE OR LESS CAMP OUT THERE UNTIL
ANOTHER REINFORCING SHOT OF COOL AIR WILL COME DOWN TUESDAY NIGHT
INTO WEDNESDAY.  WHILE NOT OVERLY COLD...THIS FRONT WILL KEEP
AFTERNOON HIGHS FROM GETTING OUT OF THE 40S FOR A LARGE PORTION OF
THE PERMIAN BASIN AS WELL AS THE HIGHER MOUNTAIN TERRAIN.  AREAS
SOUTHWEST OF THE PERMIAN BASIN LOOK TO STAY IN THE 50S.   OVERNIGHT
LOWS LOOK TO DROP INTO THE 20S FOR MOST LOCALES WEDNESDAY NIGHT.
MOISTURE LOOKS TO REMAIN ABSENT SO NOT EXPECTING ANY PRECIPITATION
WITH EITHER FRONTAL PASSAGE.

&&

.FIRE WEATHER...
INCREASING WINDS OVER THE GUADALUPE MOUNTAINS AND SOUTHEASTERN NEW
MEXICO PLAINS ON FRIDAY ALONG WITH DRY AIR AND HIGH FIRE DANGER WILL
LEAD TO FIRE WEATHER CONCERNS OVER THE MENTIONED REGION. AT THE
PRESENT TIME... CONFIDENCE IS HIGH ENOUGH TO WARRANT A FIRE WEATHER
WATCH FOR THE FRIDAY AFTERNOON PERIOD.

&&

.CLIMATE...
MIDLAND/S RECORD HIGH FOR FRIDAY IS 80 DEGREES WHICH WAS SET BACK IN
1995. THE CURRENT FORECAST CALLS FOR A HIGH OF 78 DEGREES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              59  37  77  49 /   0   0   0   0
CARLSBAD NM                61  34  78  46 /   0   0   0   0
DRYDEN TX                  64  39  72  50 /   0   0   0   0
FORT STOCKTON TX           65  39  81  54 /   0   0   0   0
GUADALUPE PASS TX          62  44  72  47 /   0   0   0   0
HOBBS NM                   59  33  79  45 /   0   0   0   0
MARFA TX                   65  28  72  36 /   0   0   0   0
MIDLAND INTL AIRPORT TX    58  35  78  47 /   0   0   0   0
ODESSA TX                  59  36  75  50 /   0   0   0   0
WINK TX                    64  33  82  46 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CST FRIDAY TO 7 PM CST FRIDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     HIGH WIND WATCH FROM NOON CST FRIDAY TO 6 PM CST SATURDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM NOON CST FRIDAY TO 7 PM CST FRIDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

     HIGH WIND WATCH FROM NOON CST FRIDAY TO 6 PM CST SATURDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

06/13
Hazardous weather outlook, Dec 1, 3:30 AM MST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
430 AM CST THU DEC 1 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
430 AM CST THU DEC 1 2005 /330 AM MST THU DEC 1 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS BEGINNING EARLY
FRIDAY AND CONTINUING INTO SATURDAY.  SUSTAINED WINDS OF 35 TO 45 MPH
WITH GUSTS TO NEAR 60 MPH CAN BE EXPECTED. TRAVELERS IN THE
AREA...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD USE
CAUTION THROUGH THIS AREA.

THE STRONG WESTERLY WINDS AND DRY CONDITIONS WILL ALSO CREATE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE
GUADALUPE MOUNTAINS.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW SUNDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2005High Wind Watches in Texas, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.